MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Catalog Number 367285
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacture date: unknown.Bd received 1 sample and 8 photos from the customer facility for investigation.Based on the visual inspection of the sample, bd observed foreign matter on both the outside and inside of the sealed blister package.Further analysis of the sample confirmed that the foreign matter exhibited properties that were consistent with human blood.Additionally, 50 retention samples were selected from in-house inventory and inspected for the presence of foreign matter, and no issues were observed as all retention samples met specifications.The manufacturing records were reviewed for the incident lot and no issues were identified.Conclusion: the complaint is confirmed.Training has been issued to employees about what to do if hurt at work.
 
Event or Problem Description
It was reported that a bd vacutainer® safety-lok¿ blood collection set had presence of blood inside and outside of the packaging.It was reported to be hermetically sealed.There was no report of serious injury or medical intervention.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD COLLECTION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7088010
Report Number2243072-2017-00293
Device Sequence Number1895409
Product Code JKA
UDI-Device Identifier00382903672851
UDI-Public00382903672851
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2018
Device Catalogue Number367285
Device Lot Number5G2411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;